MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN 3.5 ARTHROSCOPIC BIOINDUCTIVE LARGE; MESH, SURGICAL, COLLAGEN, ORTHOPAEDICS, REINFORCEMENT OF TENDON

SMITH & NEPHEW, INC. GEN 3.5 ARTHROSCOPIC BIOINDUCTIVE LARGE; MESH, SURGICAL, COLLAGEN, ORTHOPAEDICS, REINFORCEMENT OF TENDON
Catalog Number 4566
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/04/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that when deploying the large regeneten, it seemed to be loaded upside down.The blue border was on top but no metal feet to keep it in place was seen on the top side.The customer is not sure if it was a fluke or if some how it happened as they rocked the device back and forth for it to fully open up.It was removed by pulling out the deployment device and a new one was opened.No further information related with the patient is available.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3, h6: review of the applicable dhrs did not indicate any nonconformance, deviations or other issues with devices involved in this issue.A complete review of manufacturing documentation was conducted and the devices were found to be within specification.Complaint history indicates that are no similar complaints received related to the implant loaded upside down.The risk associated with the complaint are already included in the risk analysis.Device labeling was reviewed.All instructions for use and product labels were found to be current, complete and comprehensive.The products, used for treatment, were not returned for evaluation and therefore a physical investigation could not be completed.Failure mode experienced by the user facility were unable to be confirmed through direct physical investigation.In conclusion, there is insufficient information to determine a root cause.No relevant clinical information or photos were provided for inclusion in the medical investigation.However, per subsequent e-mail, ¿the faulty device was removed by pulling out the deployment device and a new one was opened.¿ since the procedure completed with a backup device, without delay or harm to the patient, no further clinical/medical assessment is warranted at this time.Should additional relevant clinical information be provided, this complaint will be re-assessed.No further investigation is warranted at this time.Investigation will be revisited if additional information is received.Although the issues experienced by the user facility were unable to be confirmed through direct physical investigation, the issue will be monitored for trending purposes.

Brand Name
GEN 3.5 ARTHROSCOPIC BIOINDUCTIVE LARGE
Common Device Name
MESH, SURGICAL, COLLAGEN, ORTHOPAEDICS, REINFORCEMENT OF TENDON
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key10112899
Report Number3003604053-2020-00050
Device Sequence Number2626208
Product Code OWY
UDI-Device Identifier00885556735664
UDI-Public885556735664
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140300
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2022
Device Catalogue Number4566
Device Lot NumberA7737
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/05/2020
Supplement Date Received by Manufacturer07/28/2020
Initial Report FDA Received Date06/02/2020
Supplement Report FDA Received Date07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;